The following is information to help you better understand alcohol and its affects.
Alcohol Overdose has replaced the term “Alcohol Poisoning” because the reality is that one has overdosed on alcohol. Alcohol is a drug and like any other drug, taking too much is considered an overdose. When this happens, medical attention is necessary.
Signs of an alcohol overdose:
- Mental confusion, stupor, coma, or person cannot be roused.
- Slow breathing (fewer than eight breaths per minute).
- Irregular breathing (10 seconds or more between breaths).
- Hypothermia (low body temperature), bluish skin color, paleness.
What to do:
- If you are on campus, call Public Safety at 609-896-7777 first! They will relay the message to emergency services so that you don’t have to call 9-1-1. Public Safety will also be able to respond faster than an ambulance.
- If you are off-campus, call 9-1-1.
If a friend is showing any of the above signs, call for help.
Our first priority at Rider University is the health and safety of students.